Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Sioux Falls, SD

June 19, 2015Beadle County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 19, 2015, 3:06 PM CDT for Beadle County, South Dakota. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2015, 3:06 PM CDT (20:06 UTC)
Expired
Jun 19, 2015, 3:45 PM CDT
In force
39 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Beadle County, SD

The radar

The Aberdeen radar (KABR), 125 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:31 PM CDTHAIL 12 Sse Wessington, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WUUS53 KFSD 192006
SVRFSD
SDC005-192045-
/O.NEW.KFSD.SV.W.0049.150619T2006Z-150619T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
306 PM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 345 PM CDT

* AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VAYLAND...OR
  9 MILES SOUTHEAST OF MILLER...MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WESSINGTON AROUND 315 PM CDT.
  WOLSEY AROUND 340 PM CDT.
  VIRGIL AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BROADLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4420 9870 4460 9870 4449 9831 4420 9829
TIME...MOT...LOC 2006Z 288DEG 29KT 4446 9881 

HAIL...1.50IN
WIND...60MPH
 
$$

WEISSER
1 follow-up statement
671 
WWUS53 KFSD 192022
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
322 PM CDT FRI JUN 19 2015

SDC005-192045-
/O.CON.KFSD.SV.W.0049.000000T0000Z-150619T2045Z/
BEADLE SD-
322 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WESTERN BEADLE COUNTY...

AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESSINGTON...
OR 17 MILES EAST OF MILLER...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  WOLSEY AROUND 340 PM CDT.
  VIRGIL AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BROADLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4420 9870 4460 9870 4449 9831 4420 9829
TIME...MOT...LOC 2021Z 284DEG 25KT 4443 9865 

HAIL...1.50IN
WIND...70MPH
 
$$

WEISSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:15 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 19, 12:15 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1215 PM CDT FRI JUN 19 2015

.UPDATE...
ISSUED AT 1213 PM CDT FRI JUN 19 2015

MCS FROM OVERNIGHT HOURS HAS GREATLY DISSIPATED FROM EARLIER
OVERNIGHT STATUS. REPEATED ATTEMPTS FOR CLUSTERS OF THUNDERSTORMS
TO PUSH TO THE EAST OF THE JAMES VALLEY HAS MET WITH A STRONG
WEAKENING OR DISSIPATION WITH THE MUCH MORE STABLE CONDITIONS.
HRRR/RAP MODELS HAVE NOT DONE WELL IN SUGGESTING THIS DISSIPATION...
AND CONTINUE TO STRUGGLE WITH OVERPREDICTION OF CONVECTIVE THREAT
IN THE IMMEDIATE TERM. WILL CONTINUE WITH SOME SCATTERED TO LIKELY
LEVEL POPS IN THE NORTH FOR A COUPLE HOURS...BUT GRADUALLY SHOULD
SEE THREAT DIMINISH TO BARE MINIMUM ALONG MID LEVEL BOUNDARY IN
THE FAR NORTH. OTHERWISE...LARGE STRATUS FIELD ACROSS
CENTRAL/WESTERN NEBRASKA CONTINUES TO TAUNT THE FAR WESTERN CWA.
SHOULD CONTINUE TO UNDERGO DISSIPATION AS IT ADVECTS NORTH TO
NORTHEAST THROUGH THE AFTERNOON...BUT MAY HOLD CLOUDS IN FOR A
LONGER PERIOD...AND EVEN WITH DISSIPATION...LONG ENOUGH TO IMPACT
POTENTIAL HIGHS WEST OF THE JAMES...AND HAVE TRIMMED BACK HIGHS A
BIT FOR BOTH THIS AREA...AND THOSE LOCATIONS NEAR THE MORE
LINGERING PRECIPITATION THREAT INTO EARLY AFTERNOON.

OTHERWISE...FOCUS FOR THE SHORT TERM FORECAST CONTINUES TO BE THE
SEVERE CONVECTIVE THREAT TONIGHT. STRONG WAVE MOVING THROUGH
IDAHO WILL BE THE TRIGGER THIS EVENING FOR DEVELOPMENT OF MORE
SIGNIFICANT CONVECTIVE ACTIVITY ACROSS SOUTHEAST MONTANA/NORTHWEST
SOUTH DAKOTA...WHICH WILL PLOW TO THE EAST/SOUTHEAST OVERNIGHT.
0-3KM SHEAR HAS COME IN A BIT STRONGER IN THE PRE COMPLEX
ENVIRONMENT...AND LIKELY TO GET SOME ML/ELEVATED CAPE UP TO 1500
J/KG. EVOLUTION TO A LARGER SCALE BOW ECHO WOULD SEEM VERY
PLAUSIBLE...PRIMARILY WITH A THREAT FOR DAMAGING WINDS GUSTS 70 TO
80 MPH. SOME LARGE HAIL POTENTIAL WILL EXIST ACROSS THE WEST AND
SOUTHERN FLANKS WITH STRONG LOW LEVEL JET. RAPID MOVEMENT OF
SYSTEM ONCE EVOLVED WITH LIKELY LIMIT THE PRECIPITATION
AMOUNTS...BUT RATES WILL LIKELY BE QUITE HIGH FOR A BRIEF TIME...
WHICH WOULD INTRODUCE THREAT FOR MORE URBANIZED AND POOR DRAINAGE
AREAS TO EXPERIENCE SOME WATER ISSUES AS SYSTEM PUSHES THROUGH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 347 AM CDT FRI JUN 19 2015

COMPLICATED FORECAST FOR TODAY.  STRONG MCS CURRENTLY WORKING INTO
WESTERN PORTIONS OF THE STATE AS OF 08Z....AND IS EXPECTED TO
APPROACH THE WESTERN EDGE OF THE FORECAST AREA IN THE 13-14 Z TIME
FRAME.  WHAT IS INTERESTING...IS THAT THE AIR OVER THE FORECAST AREA
IS COMPLETELY STABLE...BUT OFTEN TIMES...STRONG...WELL ESTABLISHED
MCS CAN OUTRUN THE INSTABILITY.  HRRR HAS BEEN VERY CONSISTENT WITH
THIS...AND RAP IS NOW BEGINNING TO TREND IN THIS DIRECTION AS WELL.
HAVE BEGUN TO TREND UPWARDS WITH POPS IN NORTHWEST FORECAST AREA IN
CENTRAL SOUTH DAKOTA...BUT TRAIL POPS OFF TO THE EAST AS COMPLEX IS
EXPECTED TO FALL APART AS IT WORKS DEEPER INTO THE STABLE AIR.

RESIDUAL CLOUD COVER WILL REDUCE HEATING POTENTIAL FOR TODAY...AND
HAVE CUT BACK HIGH TEMPERATURES ACROSS THE AREA...WITH GREATEST
ADJUSTMENTS IN CENTRAL SOUTH DAKOTA.

LOW LEVEL CONVERGENCE INCREASES THIS EVENING AS 35-45 KNOT LOW LEVEL
JET DEVELOPS ACROSS THE CENTRAL PLAINS.  WHILE STILL CAN/T RULE OUT
AN ISOLATED STORM THROUGH THE EVENING HOURS...IT DOES APPEAR THAT
THE CAP WILL BE STRONG ENOUGH AHEAD OF THE COLD FRONT AND ASSOCIATED
MID LEVEL WAVE TO LIMIT CONVECTIVE POTENTIAL INITIALLY TO ISOLATED AT
BEST.

MUCH BETTER FOCUS FOR CONVECTION WILL BE ACROSS THE WESTERN REACHES
OF THE STATE IN THE EVENING HOURS ALONG THE COLD FRONT. BASED ON
SHEAR AND STORM MOTION...EXPECTING STORMS TO ORGANIZE INTO A MATURE
MCS AND WORK INTO WESTERN PORTIONS OF THE FORECAST AREA 05-07Z.
EXPECT STORMS TO BE ELEVATED...BUT WITH RELATIVELY DRY LAYER FROM
750 UP TO 300 MB...POTENTIAL FOR STRONG ORGANIZED MCS TO CREATE
DAMAGING WINDS. 0-3 KM BULK SHEAR VECTORS NEAR 30-35 KNOTS ACROSS
THE NORTHERN HALF OF THE FORECAST AREA....INDICATING DAMAGING WIND
POTENTIAL ALONG AND NORTH OF I-90. AS STORMS WORK EAST OF I-29 AFTER
9Z...SEVERE WEATHER PARAMETERS DECREASE AND AM EXPECTING THE
OVERALL INTENSITY TO DECREASE.  WITH THAT SAID...STILL KEPT POPS IN
THE CATEGORICAL RANGE ACROSS THE NORTH CLOSEST TO THE MID LEVEL
WAVE...WITH LESSER CHANCES TO THE SOUTH ESPECIALLY SOUTH OF I-90 AS
ONE GETS FURTHER AWAY FROM THE MID LEVEL WAVE AND THE UPPER JET.
HAVE ADDED MENTION OF CHANCE OF LARGE HAIL AND DAMAGING WINDS TO
WEATHER GRIDS...BUT WAS LESS CONFIDENT EAST OF I-29 AND DECREASED TO
SLIGHT CHANCE ACROSS SOUTHWEST MINNESOTA WHERE SEVERE PARAMETERS
AND SPC OUTLOOK DECREASE.

HAVE COOLED LOWS SLIGHTLY ACROSS THE NORTH  WHERE CONVECTION SEEMS
LIKELY...AND LEFT TEMPERATURES SOUTH OF I-90 QUITE MILD IN THE UPPER
60S WHERE WIDESPREAD RAIN CHANCES ARE.  WITH 0-2 KM VGP AND 0-3 KM
EHI SUGGESTING SUPERCELLS...WILL KEEP MENTION OF LARGE HAIL AND
DAMAGING WINDS IN THE HWO. HAVE ALSO MENTIONED IN THE GRIDS...WITH
LESSER CHANCES OF WIDESPREAD SEVERE EAST OF I-29.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 347 AM CDT FRI JUN 19 2015

ON SATURDAY...THE CONVECTIVE COMPLEX SHOULD BE RAPIDLY EXITING OUR
EASTERN ZONES IN THE MORNING. FURTHERMORE...THE WIND SHIFT TO THE
NORTH AND NORTHWEST IS FORECAST TO MOVE ACROSS THE FORECAST AREA
FAIRLY EARLY IN THE DAY WHICH SHOULD BUILD STORMS AWAY FROM OUR
LOCATION IN THE AFTERNOON. WITH GOOD MIXING POTENTIAL AND SOME DRY
AIR ADVECTION...HIGHS STILL LOOK WARM WITH WIDESPREAD 80S. CURRENTLY
HAVE 89 AT SIOUX CITY BUT WOULD NOT BE SURPRISED IF THEY HIT 90 OR
THE LOWER 90S IF THE MID AND UPPER CLOUD COVER EXITS QUICKLY ENOUGH
BY MIDDAY. HIGH PRESSURE DOMINATES SATURDAY NIGHT...HELPING TO GIVE
LIGHT WINDS AND WHAT SHOULD BE A DRY NIGHT. THEN ON SUNDAY...THE
VARIOUS MODELS INCLUDING THE GFS...ECMWF AND NAM SHOW A WEAK SHORT
WAVE IMPACTING THE FORECAST AREA...ESPECIALLY FOR LOCATIONS WEST OF
I 29 AND NORTH OF I 90 IN OUR SOUTH DAKOTA ZONES. LOW LEVEL MOISTURE
IS A BIT LACKING AFTER THE WIND SHIFT ON SATURDAY...BUT PLENTY OF
MID LEVEL MOISTURE EXISTS WITH SOME DECENT LAPSE RATES BETWEEN 700
AND 500MB. THEREFORE CHANCE POPS ARE WARRANTED IN THE AFOREMENTIONED
AREA WITH LESS CHANCES ELSEWHERE.

ON SUNDAY NIGHT...SUNDAYS MID LEVEL SHORT WAVE WEAKENS IN OUR
EASTERN ZONES AS IT MOVES EASTWARD...REPLACED BY A STRONG SHORT
WAVE RAPIDLY MOVING SOUTHEASTWARD ACROSS NORTH DAKOTA AND THE
NORTHERN HALF OF MINNESOTA. MOST OF THE DYNAMICS REMAINS NORTH OF
THE FORECAST AREA...SO THEREFORE ONLY CHANCE POPS ARE WARRANTED
WITH THE HIGHEST POPS ALONG THE HIGHWAY 14 CORRIDOR IN OUR
NORTHERN ZONES. LOWS STILL LOOK MILD...ABOUT 60 TO 65 DEGREES WITH
THE WINDS CHANGING TO THE NORTH BEHIND THE SHORT WAVE PASSAGE LATE
AT NIGHT.

CONFIDENCE IS RATHER LOW IN THE EXTENDED IN TERMS OF WHEN AND WHERE
THUNDERSTORM CHANCES ARE. IN GENERAL...BOTH THE GFS AND ECMWF ARE
SHOWING AN UPPER RIDGE BUILDING ACROSS THE SOUTHERN HALF OF THE
UNITED STATES WITH A BRISK QUASI ZONAL FLOW THROUGHOUT THE NORTHERN
HALF. THIS TYPE OF PATTERN SHOULD GIVE MILD TEMPERATURES THROUGHOUT
THE FORECAST...WITH HIGHS IN THE UPPER 70S TO MID 80S BASED ON THE
LATEST 850MB TEMPERATURES OFF OF THE LATEST ECMWF AND GFS. LOWS ARE
PRIMARILY IN THE LOWER AND MID 60S...BUT IF WE GET LIGHT WINDS
COUPLED WITH CLEAR SKIES...WOULD NOT BE SURPRISED IF LOWS ERROR
ON THE COOL SIDE OF SUPERBLEND LOWS HERE AND THERE. DUE TO THE
DIFFERENCE BETWEEN THE VARIOUS MODELS WITH SPECIFIC SHORT WAVE
TIMING MOVING ACROSS THE FAST UPPER FLOW...PIN POINTING RAIN CHANCES
IS REAL PROBLEMATIC. AT THIS TIME...THERE DOES NOT LOOK TO BE A
WIDESPREAD RAIN EVENT. THE ONE EXCEPTION TO THIS WHERE THERE IS SOME
AGREEMENT IS IN NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA LATE
TUESDAY NIGHT AND WEDNESDAY MORNING. HOWEVER...BOTH MODELS LOOK LIKE
THEY DEVELOP A CONVECTIVELY INDUCED SHORT WAVE...THEREFORE THE SHORT
WAVE IN THAT AREA MAY BE A RESPONSE TO CONVECTIVE FEEDBACK. VERY
DIFFICULT TO TELL THIS FAR OUT. THERE IS AN 850MB BOUNDARY CLOSE TO
NORTHWEST IOWA...AT LEAST EXTENDING THROUGH THE SOUTHERN PORTION OF
NORTHWEST IA. SO ITS WORTH WATCHING BUT HIGH POPS ARE NOT WARRANTED
YET AT THIS TIME. ANOTHER WEAK COLD FRONT MOVES THROUGH LATER
WEDNESDAY NIGHT AND THURSDAY MORNING...BUT AT THIS TIME THE FRONTAL
PASSAGE DOES NOT LOOK TO HAVE A LOT OF SHOWER OR STORM ACTIVITY WITH
IT. ONE THING OF INTEREST IS THE LONGER RANGE STILL SHOWS THE UPPER
RIDGE MIGRATING AND BUILDING ACROSS THE WESTERN UNITED STATES BEYOND
THE EXTENDED PERIOD. THAT WOULD PUT THE NORTHERN PLAINS IN A SHORT
NORTHWEST FLOW ALOFT FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1213 PM CDT FRI JUN 19 2015

MAIN CONCERN WITH CONVECTIVE SYSTEM EXPECTED TO PUSH ACROSS THE
KHON AREA AROUND MIDNIGHT...KFSD A COUPLE HOURS LATER...AND
CLIPPING PAST KSUX. VERY STRONG WINDS WILL LIKELY ACCOMPANY THE
STORMS...WITH POTENTIAL FOR KHON AREA FOR GUSTS OF 60 TO 65 KTS.
LIKELY TO FIND BRIEF PERIODS OF IFR CONDITIONS IN THUNDERSTORMS...
BUT WILL LIKELY LIMIT MENTION OVER A COUPLE HOURS TO MVFR AT THIS
TIME.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...CHAPMAN
SHORT TERM...
LONG TERM...MJ
AVIATION...CHAPMAN
Hazardous weather outlook, Jun 19, 7:46 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
746 AM CDT FRI JUN 19 2015

MNZ071-SDZ038>040-052>061-201300-
LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
746 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS THROUGH MIDDAY WILL NOT BE SEVERE.

A LARGER COMPLEX OF THUNDERSTORMS IS EXPECTED TO ORGANIZE THIS
EVENING ACROSS CENTRAL SOUTH DAKOTA...AND PRESS EAST AND SOUTHEAST
OVERNIGHT. THESE STORMS WILL HAVE A HIGHER PROBABILITY OF
PRODUCING A SWATH OF DAMAGING WINDS TO AROUND 70 MPH ACROSS AREAS
MAINLY NORTH OF INTERSTATE 90...AND ESPECIALLY CLOSER TO THE
HIGHWAY 14 CORRIDOR FROM HURON TO BROOKINGS. THE INITIAL SEVERE
STORM THREAT SHOULD DEVELOP FROM HURON TO CHAMBERLAIN BY AROUND
10 PM...AND PEAK IN THE POST MIDNIGHT HOURS. WHILE DAMAGING WIND
IS THE GREATEST THREAT...A FEW STORMS WILL BE CAPABLE OF HAIL UP
TO HALF DOLLAR SIZE. A PERIOD OF HEAVY RAINFALL IS ALSO LIKELY
WITH STORMS...WHICH COULD OVERWHELM SOME POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT BETWEEN 10 PM AND 4 AM.

IAZ001>003-012>014-020-MNZ072-080-081-089-090-097-098-SDZ050-
062>071-201300-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
746 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE FROM LATER THIS MORNING
INTO THE EARLY AFTERNOON NEAR AND NORTH OF INTERSTATE 90. THESE
STORMS THROUGH EARLY AFTERNOON WILL NOT BE SEVERE.

A COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL SOUTH
DAKOTA LATER THIS EVENING...AND PUSH EAST AND SOUTHEAST THROUGH
THE OVERNIGHT HOURS...MAINLY AFTER MIDNIGHT. THE GREATER THREAT
WITH THUNDERSTORMS WILL BE POCKETS OF DAMAGING WIND TO 70
MPH...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL UP TO QUARTER TO HALF
DOLLAR SIZE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST HALF
OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE STORMS
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT.

IAZ021-022-031-032-NEZ013-014-201300-
CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-
746 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY NIGHT. A FEW
STORMS WILL BE CAPABLE OF WINDS TO 50 MPH...HEAVY RAINFALL...AND
SOME SMALL HAIL UP TO ONE HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE FIRST
HALF OF NEXT WEEK...THOUGH AT THIS TIME THE POTENTIAL FOR SEVERE
STORMS IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:43 PM CDTSevere Thunderstorm WarningFSDBeadle32 min
Jun 19, 4:11 PM CDTSevere Thunderstorm WarningFSDBeadle34 min
Jun 19, 4:59 PM CDTSevere Thunderstorm WarningFSDKingsbury31 min
Jun 19, 5:36 PM CDTSevere Thunderstorm WarningFSDLake, Moody39 min
Jun 19, 6:03 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody42 min
Jun 19, 6:53 PM CDTSevere Thunderstorm WarningFSDMinnehaha52 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.